There are many medical drugs that have the side effects which makes it dangerous to operate any machine or to drive a vehicle. For seniors who are still fit for driving but taking certain medicines to address their health concerns, there are some types of medicines that are not good with their effects if you want to drive a vehicle.
If you are experiencing an allergic reaction or a cough or cold, antihistamine drugs can make you feel drowsy. Antihistamine products contain amine molecules that induce this drowsy feel. The vision can also be blurred due to the dehydration of tear ducts from these medicines.
If you are a patient of hypertension and used to the increased blood pressures, then after the consumption of antihypertensive medications, you will feel that you are drained of energy. This lethargic feeling can persist for some days, and during this period, avoid to drive is a wise thing to do.
Pain Relieving Medications
Many pain relieving medicines are the leading cause of side effects that make driving wholly unsafe. The obvious ones are the prescribed opiates such as morphine and codeine. However, some of the nonprescription medicines like ibuprofen that don’t induce extreme dizziness and disorientation, can slow down your reflexes that results in increased reaction time. The longer reaction times of the body become dangerous when one is driving a vehicle.
Muscle relaxants are also a type of medications used for muscle spasms and pain. It is not suitable to drive while under the influence of these medications. These drugs have their impact on skeletal muscles by decreasing the muscle tone. Skeletal muscles are important for body coordination and momentary impairment of those muscles can make driving a dangerous activity.